Alert archive / Oklahoma / Wind Advisories in 2022
Wind Advisory 4, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Feb 16, 2022, 9:33 AM CST for 13 counties in Oklahoma. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2022, 9:33 AM CST (15:33 UTC)
- Expired
- Feb 16, 2022, 3:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Blaine County, OK, Canadian County, OK, Garfield County, OK, Grant County, OK, Kay County, OK, Kingfisher County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK
The radar
The Vance AFB radar (KVNX), 76 km from the middle of the area, began a volume at 15:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 3.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 480 m²/s²
- 0-3 km storm-relative helicity
- 551 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
204 WWUS74 KOUN 161533 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 933 AM CST Wed Feb 16 2022 OKZ006>008-011>013-017>020-024>026-162100- /O.NEW.KOUN.WI.Y.0004.220216T1533Z-220216T2100Z/ Alfalfa-Grant-Kay-Major-Garfield-Noble-Blaine-Kingfisher-Logan- Payne-Canadian-Oklahoma-Lincoln- Including the cities of Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Fairview, Enid, Perry, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, and Wellston 933 AM CST Wed Feb 16 2022 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts up to around 45 mph. * WHERE...Portions of central and northern Oklahoma. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
918 WWUS74 KOUN 162044 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 244 PM CST Wed Feb 16 2022 OKZ006>008-011>013-017>020-024>026-162145- /O.EXP.KOUN.WI.Y.0004.000000T0000Z-220216T2100Z/ Alfalfa-Grant-Kay-Major-Garfield-Noble-Blaine-Kingfisher-Logan- Payne-Canadian-Oklahoma-Lincoln- Including the cities of Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Fairview, Enid, Perry, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, and Wellston 244 PM CST Wed Feb 16 2022 ...WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... Wind gusts have decreased over the last hour or so and are expected to continue to do so the rest of this afternoon although an isolated gust or two to around 40 mph may still occur over the next hour. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 16, 5:04 AM CST, 4 hours 29 minutes earlier.
Area forecast discussion, Feb 16, 5:04 AM CST, 4 hours 29 minutes before
Area Forecast Discussion
National Weather Service Norman OK
504 AM CST Wed Feb 16 2022
...New AVIATION...
.SHORT TERM...
(Today through Thursday Night)
Issued at 344 AM CST Wed Feb 16 2022
Fire, severe, and winter weather are expected the next ~30 hours
as a storm system (shortwave trough) approaches the Southern
Plains. The trough, currently located across Southern California,
is forecast to move across the southwest U.S. and lift into the
Southern Plains tonight. Ahead of the trough, a cold front will
continue to advance southward across the Plains. The cold front
will move into northwest Oklahoma by late afternoon.
Warm, above-average temperatures are expected once again this
afternoon in the warm sector ahead of the cold front. High
temperatures are forecast to be in the 70s to near 80 deg F. As
surface winds veer slightly across the west, drier air will advect
into the area with lower relative humidity. Vertical mixing may also
assist in lowering the surface dew points. The anomalously warm
weather, low relative humidity, and breezy winds will result in
elevated to near critical fire weather conditions this afternoon
across far western Oklahoma (near the 100th meridian). These weather
conditions, combined with ERC at ~90th percentile, will result in an
environment favorable for wildfire spread. Therefore, opted to issue
a Red Flag Warning across the far west for this afternoon.
Given the timing of the wave and attendant ascent, most locations
will remain dry during the day given the presence of a stout cap.
The exception is across southeast Oklahoma, where isentropic ascent
may result in scattered showers (especially across Bryan and Atoka
counties).
The shortwave trough is progged to be near the Trans-Pecos of far
western Texas by this evening and will lift to the northeast and
become negatively tilted as it moves across the Rolling Plains of
west Texas overnight. As the trough approaches, a surface low is
progged to develop and track along or just north of the Red River.
Convective coverage is expected to increase late evening across the
eastern Texas panhandle and then spread northeastward through the
overnight hours as the aforementioned shortwave trough approaches
the area. Initially, the convection is expected to be elevated with
the primary hazard being large hail.
There will be a window of opportunity when more intense, surface-
based convection may occur tonight (~2 AM to 7 AM) near and to the
south and east of the surface low. Theta-E advection throughout the
night could result in a corridor of surface-based instability east
of Hwy 81 and southeast of I-44 ahead of the aforementioned low.
Confidence is lowest on the northwest periphery as it will depend on
how far southeast the cold front advances. It appears the cold front
may become stationary near I-44 as the surface low approaches from
the west. The intersection of the stationary front, surface low, and
a trailing dryline/Pacific front will result in a triple point. Any
surface-based convection will have the potential for higher-end
severe weather given the magnitude low-level shear (~30 to 40 knots
of 0-1 km shear) with the close proximity of the surface low and a
modest low-level jet. Damaging wind gusts and embedded mesovortices
with the risk for tornadoes are the potential hazards.
Across northwest and northern Oklahoma, cold air advection behind
the cold front will result in temperatures eventually falling below
freezing at the surface. Initially, it appears there could be a mix
of freezing rain and (more likely) sleet--especially across north
central Oklahoma--where a warm nose is forecast aloft. Essentially,
isentropic ascent/warm air advection ahead of and to the northeast
the surface low may allow the warm nose to persist in this area for
a bit longer. The transition to snow appears quickest across
northwest Oklahoma (to the northwest of the surface low). Once the
surface low accelerates to the northeast Thursday morning, the cold
front will quickly advance southeastward. This should allow the
remaining precipitation to transition to snow with deeper cold air
advection.
There will likely be a deformation band of snow across northern
Oklahoma that should result in at least 2 to 4 inches of snowfall.
Locally higher amounts over 4 inches are definitely possible
depending on the location of any mesoscale banding. We left the
mention of up to 6 inches in the Winter Storm Watch to account for
this. Confidence is highest across northwest Oklahoma, where the
transition to snow appears the quickest. Therefore, opted to add a
few more counties to the Winter Storm Watch in this area. If
snowfall intensity is heavy enough, near-blizzard conditions are
possible given the intense surface low and 40 to 50 knot winds above
the surface that could mix down. There will likely be a tight
gradient in snowfall as a dryslot should decrease amounts markedly
to the southeast (i.e., the OKC metro). Note that if this system's
track changes just a little bit, the corridor of heaviest snowfall
would also shift.
Any remnant snow should exit north central Oklahoma by early
afternoon. Cold and breezy conditions with steady and/or falling
temperatures are expected in its wake.
Mahale
&&
.LONG TERM...
(Friday through Tuesday)
Issued at 344 AM CST Wed Feb 16 2022
A warming trend is expected through early next week. Remnant snow
cover will temper the warmup across northern Oklahoma for a day or
two. Otherwise, rising mid-level heights and a return the southerly
winds should result in above-average temperatures returning by
Saturday with highs in the 60s deg F. Southerly winds will become
breezy by Sunday. The low-level thermal ridge across the west will
expand to the east as well. As a result, temperatures may warm into
the upper 60s and 70s deg F. A shortwave trough may bring a chance
of rain across the southeast on Monday.
There are indications that another significant cold front will move
across the Southern Plains toward the middle part of next week with
colder air arriving Tuesday or Wednesday. There is also the
potential another trough may approach after the front's passage--
resulting in another chance for winter precipitation.
Stay-tuned.
Mahale
&&
.AVIATION...
(12Z TAFS)
Issued at 457 AM CST Wed Feb 16 2022
Moisture contiues to stream north, resulting in MVFR ceilings
along the I-44 and I-35 corridors this morning. Low level flow is
expected to veer later this morning, pushing the lower clouds east
and allowing VFR conditions to return. Cold front will enter
northwest Oklahoma this evening and push south and east overnight.
Precip will become widespread, mainly along and to the north of
this boundary this evening and overnight. Thunderstorms will
likely impact most sites with wintry precip across northwest
spreading southeast toward 12Z. This will again result in MVFR
and possibley some IFR conditions.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 72 34 36 20 / 0 100 40 0
Hobart OK 74 32 33 19 / 0 90 30 0
Wichita Falls TX 74 41 43 22 / 0 90 10 0
Gage OK 71 22 33 15 / 0 90 60 0
Ponca City OK 74 29 32 12 / 0 100 80 0
Durant OK 67 53 56 24 / 30 90 20 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Winter Storm Watch from this evening through Thursday afternoon
for OKZ004>012-015.
Red Flag Warning from noon today to 6 PM CST this evening for
OKZ009-014-021-033.
TX...None.
&&
SHORT TERM...10
LONG TERM....10
AVIATION...30Hazardous weather outlook, Feb 16, 4:45 AM CST, 4 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 445 AM CST Wed Feb 16 2022 OKZ004>048-050>052-TXZ083>090-171045- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 445 AM CST Wed Feb 16 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Fire Weather... Warm, dry, and windy conditions are expected this afternoon, which will combine with the ongoing drought and lead to elevated to near critical fire weather conditions across far western Oklahoma. .Thunderstorms... There is a chance for severe thunderstorms late this evening and overnight across much of Oklahoma and all of north Texas. For most locations, the primarily hazard from any severe thunderstorms will be large hail, up to the size of golfballs. There will also be the potential for damaging wind gusts and a low tornado risk across western north Texas, southern Oklahoma, and perhaps parts of central Oklahoma late tonight into early Thursday morning. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel should prepare for severe weather operations tonight. .Winter Weather... Rain is expected to transition to freezing rain and sleet and then snow across northern Oklahoma late tonight into early Thursday morning. Snow accumulations are expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Winter Weather... Snow is expected across northern Oklahoma Thursday morning. Some freezing rain and sleet may persist across north central Oklahoma before transitioning to snow. A Winter Storm Watch is in effect for northern Oklahoma where 3 or more inches of snow will be possible. .Strong Winds... Strong northerly winds will spread over the region on Thursday, with gusts to 40 to 50 mph likely, especially across the western half of Oklahoma. Where snowfall occurs, mainly across northern Oklahoma, the wind will cause drifting and blowing of snow and make travel very difficult. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 3:15 AM CST | Red Flag Warning | OUN | Beckham, Blaine, Caddo, Custer, Dewey, Ellis and 9 more | 15 hr |
| Feb 16, 3:13 PM CST | Winter Storm Warning | OUN | Alfalfa, Dewey, Ellis, Garfield, Grant, Harper and 4 more | 24 hr |
| Feb 16, 3:13 PM CST | Winter Weather Advisory | OUN | Beckham, Blaine, Caddo, Canadian, Custer, Kingfisher and 7 more | 24 hr |
Nearby
Wind Advisories in Oklahoma, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.